Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 15, NWS Atlanta, GA

January 17, 2013Barrow County, Jackson County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 17, 2013, 2:32 AM EST for Barrow County, Jackson County, Georgia. It took effect at Jan 18, 2013, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2013, 2:32 AM EST (07:32 UTC)
In effect from
Jan 18, 2013, 10:00 PM EST
Expired
Jan 17, 2013, 6:21 AM EST
In force
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Barrow County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Oconee River near Arcade (ACDG1). The gauge peaked at 9.44 ft at Jan 18, 2013, 3:00 AM EST.

actionminormoderate510152001/1701/18
Action stage
15 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02217475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WGUS42 KFFC 170732
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 AM EST THU JAN 17 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  MIDDLE OCONEE RIVER NEAR ARCADE AFFECTING BARROW AND JACKSON 
  COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC013-157-172132-
/O.NEW.KFFC.FL.W.0015.130119T0300Z-130119T1232Z/
/ACDG1.1.ER.130119T0300Z.130119T0600Z.130119T0632Z.NO/
232 AM EST THU JAN 17 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE MIDDLE OCONEE RIVER NEAR ARCADE
* FROM FRIDAY EVENING UNTIL SATURDAY MORNING.
* AT 1 AM THURSDAY THE STAGE WAS 5.7 FEET...AND STEADY. 
* MINOR FLOODING IS FORECAST DUE TO ADDITIONAL RAINFALL TODAY. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 16.2 FEET BY EARLY SATURDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* AT 16.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF PASTURE 
  LAND AND A FEW DIRT ACCESS ROADS OCCURS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON SEP 22 2009.
  

$$
2 follow-up statements
774 
WGUS82 KFFC 171003
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EST THU JAN 17 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND 
  HAMILTON COUNTIES 

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES 

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES 

  CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON AFFECTING GORDON...
  MURRAY AND WHITFIELD COUNTIES 

  HIWASSEE RIVER NEAR HIAWASSEE AFFECTING TOWNS COUNTY 

  COOSAWATTEE RIVER NEAR ELLIJAY AFFECTING GILMER COUNTY 

  OOSTANAULA RIVER NEAR RESACA AFFECTING FLOYD AND GORDON COUNTIES 

  OOSTANAULA RIVER NEAR CALHOUN AFFECTING FLOYD AND GORDON COUNTIES 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  MIDDLE OCONEE RIVER NEAR ARCADE AFFECTING BARROW AND JACKSON 
  COUNTIES 


GAC213-313-180003-
/O.CON.KFFC.FL.W.0002.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.130114T1330Z.130116T0000Z.000000T0000Z.NO/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR ETON
* UNTIL FURTHER NOTICE. 
* AT 4 AM THURSDAY THE STAGE WAS 13.4 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* AT 14.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE 
  WOODLANDS...PASTURE AND FIELDS ALONG THE RIVER...UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.2 FEET ON FEB 6 2010.
  

$$

GAC313-180003-
/O.CON.KFFC.FL.W.0003.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130114T1400Z.130117T0000Z.000000T0000Z.UU/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 4 AM THURSDAY THE STAGE WAS 23.0 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 22.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE 
  KEITHS MILL ROAD BRIDGE. SOME AREAS CLOSER TO THE CREEK WILL BE 
  UNDER 6 FEET OF WATER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.7 FEET ON JAN 8 2009.
  

$$

GAC129-213-313-180003-
/O.CON.KFFC.FL.W.0004.000000T0000Z-130120T1240Z/
/TLNG1.2.ER.130115T2300Z.130118T0000Z.130120T0640Z.NO/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR TILTON
* UNTIL SUNDAY MORNING. 
* AT 4 AM THURSDAY THE STAGE WAS 22.7 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* AT 24.0 FEET...MODERATE FLOODING BEGINS. FLOODING EXPANDS INTO THE 
  WOODLAND AREAS ALONG THE RIVER AND BEGINS TO FLOOD THE AGRICULTURAL
  AREAS DOWNSTREAM AND RIGHT BANK FROM THE BRACKETT RIDGE ROAD 
  BRIDGE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.7 FEET ON JAN 9 2009.
  

$$

GAC129-213-313-180002-
/O.CON.KFFC.FL.W.0009.000000T0000Z-000000T0000Z/
/DLBG1.1.ER.130116T1000Z.130117T0900Z.000000T0000Z.UU/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 4 AM THURSDAY THE STAGE WAS 19.9 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* AT 18.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS 
  WITH THE PRIMARY IMPACT TO FARMLAND AND PASTURE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.3 FEET ON JAN 9 2009.
  

$$

GAC047-TNC065-180002-
/O.CON.KFFC.FL.W.0005.000000T0000Z-130119T0000Z/
/WCKG1.1.ER.130115T0315Z.130116T1530Z.130118T1800Z.UU/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE
* UNTIL FRIDAY EVENING. 
* AT 4 AM THURSDAY THE STAGE WAS 12.4 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY 
  EARLY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS FURTHER INTO THE WOODLANDS 
  AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. MINOR 
  FLOODING OF THE CREEK ALSO EXPANDS MUCH FURTHER DOWNSTREAM AS IT 
  CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.6 FEET ON MAR 11 2011.
  

$$

GAC083-TNC065-180002-
/O.CON.KFFC.FL.W.0001.000000T0000Z-130119T0800Z/
/ENGG1.1.ER.130114T0647Z.130115T1615Z.130119T0200Z.UU/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* FROM THIS AFTERNOON UNTIL LATE FRIDAY NIGHT.
* AT 4 AM THURSDAY THE STAGE WAS 12.2 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO BEGIN RISING AGAIN THIS AFTERNOON RISING TO NEAR 12.9 
  FEET EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE FRIDAY.
* AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.0 FEET ON NOV 11 2009.
  

$$

GAC281-180002-
/O.CON.KFFC.FL.W.0013.130117T2104Z-130118T0752Z/
/HWEG1.1.ER.130117T2104Z.130117T2300Z.130118T0152Z.UU/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE HIWASSEE RIVER NEAR HIAWASSEE
* FROM LATE THIS AFTERNOON UNTIL LATE TONIGHT.
* AT 3 AM THURSDAY THE STAGE WAS 5.4 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST TONIGHT DUE TO AN ADDITIONAL 1 TO 2
  INCHES OF RAIN TODAY. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.6 FEET BY LATE THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 11.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO FIELDS AND
  WOODLANDS NEAR THE RIVER. SMALLER CREEKS AND TRIBUTARIES FLOWING 
  INTO THE RIVER BEGIN TO BACK UP. SEVERAL TRAILER HOMES ON THE SOUTH
  END OF THE ENCHANTED VALLEY RESORT WILL BEGIN TO HAVE WATER UNDER 
  THEM AND MAY DAMAGE SOME OUTBUILDINGS OR SHEDS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON AUG 26 2008.
  

$$

GAC123-180002-
/O.CON.KFFC.FL.W.0014.130117T2221Z-130118T1341Z/
/ELIG1.1.ER.130117T2221Z.130118T0300Z.130118T0741Z.UU/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSAWATTEE RIVER NEAR ELLIJAY
* FROM LATE THIS AFTERNOON UNTIL FRIDAY MORNING.
* AT 3 AM THURSDAY THE STAGE WAS 4.5 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST TONIGHT DUE TO AN ADDITIONAL 1 TO 
  1 1/2 INCHES OF RAIN TODAY. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND 
  CONTINUE TO RISE TO NEAR 9.5 FEET BY TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* AT 10.0 FEET...MODERATE FLOODING BEGINS. FLOOD WATER SURROUNDS THE 
  AMERICAN LEGION POST 82 ON LEGION ROAD...AND AFFECTS THE GEORGIA 
  POWER SUBSTATION NEXT TO THE POST.  SIGNIFICANT FLOODING EXPANDS 
  OVER THE HAROLD HEFNER RIVER PARK...INCLUDING THE ATHLETIC FIELDS 
  AND WALKING TRAIL.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET ON JUL 16 2003.
  

$$

GAC115-129-180002-
/O.CON.KFFC.FL.W.0012.130117T1840Z-130121T0240Z/
/RSCG1.1.ER.130117T1840Z.130118T1800Z.130120T2040Z.NO/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE OOSTANAULA RIVER NEAR RESACA
* FROM THIS AFTERNOON UNTIL SUNDAY EVENING.
* AT 4 AM THURSDAY THE STAGE WAS 21.0 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 25.3 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* AT 24.0 FEET...MAINLY MINOR FLOODING OF LOW AREAS WILL OCCUR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 26.2 FEET ON MAY 10 2003.
  

$$

GAC115-129-180002-
/O.CON.KFFC.FL.W.0007.000000T0000Z-000000T0000Z/
/CALG1.1.ER.130115T1445Z.130117T0930Z.000000T0000Z.UU/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE OOSTANAULA RIVER NEAR CALHOUN
* UNTIL FURTHER NOTICE. 
* AT 4 AM THURSDAY THE STAGE WAS 22.4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* AT 23.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE 
  WOODLANDS...FIELDS AND PASTURES UPSTREAM AND DOWNSTREAM FROM THE 
  GAGE BEHIND THE WATER TREATMENT PLANT OFF MAULDIN ROAD. A BOAT RAMP
  AND PARKING LOT ON THE UPSTREAM AND RIGHT BANK SIDE OF THE GEORGIA 
  HIGHWAY 136 CONNECTOR WILL BE UNDER AT LEAST 3 FEET OF WATER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 22.6 FEET ON NOV 12 2009.
  

$$

GAC117-180002-
/O.CON.KFFC.FL.W.0010.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.130116T1445Z.130116T1445Z.000000T0000Z.UU/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING
* UNTIL FURTHER NOTICE. 
* AT 3 AM THURSDAY THE STAGE WAS 3.0 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET ON APR 5 2011.  

$$

GAC117-121-180002-
/O.CON.KFFC.FL.W.0011.130117T2136Z-130119T0300Z/
/APHG1.1.ER.130117T2136Z.130118T1200Z.130118T2100Z.NO/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* FROM LATE THIS AFTERNOON UNTIL FRIDAY EVENING.
* AT 4 AM THURSDAY THE STAGE WAS 5.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 7.5 FEET BY FRIDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* AT 8.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 7.5 FEET ON DEC 1 2010.  

$$

GAC013-157-180002-
/O.CON.KFFC.FL.W.0015.130119T0300Z-130119T1232Z/
/ACDG1.1.ER.130119T0300Z.130119T0600Z.130119T0632Z.NO/
503 AM EST THU JAN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE OCONEE RIVER NEAR ARCADE
* FROM FRIDAY LATE EVENING UNTIL SATURDAY MORNING.
* AT 3 AM THURSDAY THE STAGE WAS 5.7 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND 
  CONTINUE TO RISE TO NEAR 16.2 FEET BY EARLY SATURDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* AT 16.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF PASTURE 
  LAND AND A FEW DIRT ACCESS ROADS OCCURS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON SEP 22 2009.
  

$$
870 
WGUS82 KFFC 171121
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 AM EST THU JAN 17 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  MIDDLE OCONEE RIVER NEAR ARCADE AFFECTING BARROW AND JACKSON 
  COUNTIES

 
GAC013-157-171151-
/O.CAN.KFFC.FL.W.0015.000000T0000Z-130119T1232Z/
/ACDG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
621 AM EST THU JAN 17 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE OCONEE RIVER NEAR ARCADE
* AT 5 AM THURSDAY THE STAGE WAS 5.5 FEET...AND STEADY.
* FLOOD STAGE IS 16.0 FEET. 
* ALTHOUGH THE RIVER WILL BEGIN RISING WITH ADDITIONAL RAINFALL 
  TODAY...THE OCONEE RIVER AT ARCADE WILL STAY BELOW FLOOD STAGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 1:08 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 17, 1:08 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 AM EST THU JAN 17 2013

.PREV DISCUSSION... /ISSUED 1019 PM EST WED JAN 16 2013/

UPDATE...
NO MAJOR CHANGES TO THE SHORT TERM PORTIONS OF THE FORECAST. I'VE
MADE MINOR TWEAKS TO THE HOURLY TEMPERATURES AND POPS/WEATHER
BASED UPON CURRENT TRENDS. STILL LOOKS LIKE A WINTER EVENT SETTING
UP PARTICULARLY ACROSS THE HIGHER ELEVATIONS OF NORTH GEORGIA AS
AN UPPER LOW ROTATES ACROSS THE AREA. WHILE FURTHER SOUTH WILL NOT
HAVE SIGNIFICANT ACCUMULATIONS DUE TO THE WARM AIR IN PLACE
INITIALLY...THERE WILL BE WINTER WEATHER IMPACTS EXPECTED. SEE THE
WINTER WEATHER MESSAGE /ATLWSWFFC/ FOR DETAILS CONCERNING THE
WINTER STORM WATCH FOR PORTIONS OF NORTH GEORGIA THURSDAY.

PREV DISCUSSION... /ISSUED 653 PM EST WED JAN 16 2013/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
STATIC PATTERN THAT HAS PERSISTED ACROSS THE REGION IS ABOUT TO GET
A SWIFT KICK OUT OF HERE AS A STRONG UPPER LOW/SHORT WAVE APPROACHES
FROM THE WEST. MODELS CONTINUE TO SHOW THIS SYSTEM OPENING UP AND
WEAKENING A BIT AS IT PASSES THURSDAY...BUT PLENTY OF MOISTURE IN
PLACE OVER THE REGION WITH AMPLE COLD AIR TO THE NORTHWEST OF THE
STATE FOR A SHOT OF WINTRY WEATHER ACROSS NORTH GEORGIA. MODERATE
RAIN SPREADS NORTHEAST ACROSS THE FORECAST AREA LATE TONIGHT IN THE
STRONG WARM/MOIST ADVECTION AHEAD OF THE APPROACHING SYSTEM. CURRENT
FLOOD WATCH WILL BE CONTINUED THROUGH THE DAY THURSDAY...SEE THE
HYDRO SECTION BELOW AND THE FLOOD WATCH STATEMENT /ATLFFAFFC/ FOR
DETAILS CONCERNING THE FLOOD THREAT. AS THE UPPER LOW MOVES ACROSS
DURING THE DAY...COLD AIR ALOFT BEGINS TO PROVIDE A SUITABLE
ENVIRONMENT FOR A MIXTURE OF RAIN AND SNOW ACROSS NORTH GEORGIA.
LOWEST LEVELS REMAIN TOO WARM FOR THIS TO REACH THE GROUND INITIALLY
AS WE START THE DAY...BUT COOLER AIR IN THE LOWER LAYERS SPREADS IN
FROM THE NORTHWEST THROUGH THE DAY ALLOWING A RAIN/SNOW MIXTURE TO
SPREAD SOUTHEAST AS WELL...REACHING AS FAR SOUTH AS THE ATLANTA
METRO AREA BY LATE AFTERNOON. WE ARE STILL NOT EXPECTING SIGNIFICANT
ACCUMULATIONS IN THE ATLANTA AREA BUT WILL LIKELY SEE SOME EVENTUAL
ACCUMULATIONS FARTHER NORTH. SEE THE WINTER WEATHER MESSAGE
/ATLWSWFFC/ FOR DETAILS CONCERNING THE WINTER STORM WATCH FOR
PORTIONS OF NORTH GEORGIA THURSDAY.

MOISTURE EXITS QUICKLY THURSDAY NIGHT WITH MUCH COLDER...BUT DRY...
AIR MASS FILLING IN BEHIND.

20

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MADE ONLY MINOR CHANGES TO TEMPS AND CLOUDS THROUGH THE EXTENDED AS GFS
AND ECMWF CONTINUE TO SHOW GOOD AGREEMENT... WITH A COOL DOME OF DRY
HIGH PRESSURE DOMINATING THROUGH THE LONG TERM. THIS WILL GIVE US
A NORTHWEST FLOW ALOFT... USHERING IN A MUCH DRIER AND COLDER AIR
MASS... WHICH WILL BRING MORE SEASONABLE TEMPERATURES BACK TO THE
REGION FOR THIS WEEKEND AND EARLY NEXT WEEK.

39

HYDROLOGY...
ALL GUIDANCE AND HPC ARE IN FAIRLY GOOD AGREEMENT WITH ANOTHER
ROUND OF 1 TO 2 INCHES OF PRECIP EXPECTED FROM TONIGHT THROUGH
THURSDAY EVENING ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...WITH
SOME ISOLATED HIGHER AMOUNTS POSSIBLE. MANY RIVERS AND STREAMS
ACROSS NORTH GEORGIA CONTINUE TO EXPERIENCE FLOODING... AND WITH
THESE RAINFALL AMOUNTS... EXPECT A FEW MORE TO POSSIBLY EXPERIENCE
FLOODING. THEREFORE... WILL CONTINUE WITH THE FLOOD WATCH FOR
NORTH GEORGIA THAT INCLUDES THE NORTH METRO ATLANTA THROUGH
THURSDAY EVENING. THE RAINS WILL FINALLY PUSH EAST OF THE AREA BY
MID TO LATE THURSDAY EVENING...WITH A MUCH DRIER AIR MASS
SPREADING IN BEHIND A DEPARTING COLD FRONT.  20/39

&&

.AVIATION...
06Z UPDATE...
PRIMARY CONCERN THIS FCST IS CHC FOR FROZEN PRECIP THURS AFTERNOON
AND EVENING. EXPECT PERIODS OF RAIN WITH IFR CIGS AND VSBYS TO
CONTINUE THROUGH THE DAY INTO THE AFTERNOON AFTER WHICH UPPER STORM
SYSTEM WILL MOVE IN AND COOL TEMPERATURES ALOFT. COULD SEE SNOW
MIX WITH RAIN AROUND 22Z NORTH OF ATL TO GVL LINE. SFC WINDS WILL
BE STRONG IN THE AFTERNOON/EVENING AS SFC LOW PRESSURE MOVES
EAST ROUGHLY ALONG I-20/I-85. NORTH GA AIRPORTS WILL SEE NW WINDS
SHIFT TO SW BY 17Z THEN BACK TO NW AROUND 22Z AT 15-20KTS WITH
GUSTS TO 30KTS THRU THE EVENING. PRECIP AND CLOUDS SHOULD CLEAR OUT
RAPIDLY AROUND 03-05Z AS SYSTEM LIFTS OUT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM TO LOW CONFIDENCE ON LIKELIHOOD OF SNOW OVER NORTH GA.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  32  51  29 / 100  70   5   0
ATLANTA         50  30  51  34 / 100  30   5   0
BLAIRSVILLE     46  25  48  27 / 100  70   5   0
CARTERSVILLE    47  27  48  28 / 100  30   5   0
COLUMBUS        56  30  53  33 / 100  10   5   0
GAINESVILLE     51  29  49  31 / 100  70   5   0
MACON           58  33  55  30 /  90  20   5   0
ROME            44  28  46  28 / 100  30   5   0
PEACHTREE CITY  51  28  50  24 / 100  20   5   0
VIDALIA         64  35  57  34 /  70  20   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
COBB...DADE...DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON...
LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WINTER STORM WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING
FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH
FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...TDP
LONG TERM....17
AVIATION...SNELSON
Hazardous weather outlook, Jan 16, 8:07 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EST WED JAN 16 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
807 PM EST WED JAN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...FLOODING POTENTIAL CONTINUES ACROSS NORTH GEORGIA TONIGHT...

GULF MOISTURE WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A
STATIONARY FRONT ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR
WIDESPREAD RAIN WHICH COULD PRODUCE AN ADDITION 1 TO 2 INCHES
THROUGH TONIGHT. THIS WILL KEEP THE RISK OF FLOODING OF SMALL
STREAMS...RIVERS AND LOW LYING AREAS ACROSS NORTH GEORGIA. FOR THIS
REASON A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA
THROUGH THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
RAIN WILL CONTINUE THURSDAY WITH ADDITIONAL AMOUNTS OF UP TO 1
INCH ACROSS NORTH GEORGIA. AMOUNTS WILL BE LIGHTER ACROSS CENTRAL
AND SOUTH GEORGIA.

ARCTIC AIR WILL BEGIN TO SPREAD INTO GEORGIA THURSDAY AFTERNOON.
THIS WILL CAUSE THE RAIN TO CHANGE TO SNOW ACROSS NORTH GEORGIA
THURSDAY AFTERNOON AND INTO THURSDAY EVENING. TWO TO FOUR INCHES
OF SNOW ARE POSSIBLE OVER THE NORTHEAST GEORGIA MOUNTAINS WITH
LESSER AMOUNTS ELSEWHERE. PLEASE REFER TO THE LATEST WINTER
WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.SPOTTERS ACTIVATION IS NOT REQUESTED BUT
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE
WEB BY GOING TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:01 AM ESTWinter Storm WarningFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more19 hr
Jan 17, 3:01 AM ESTWinter Weather AdvisoryFFCBanks, Barrow, Bartow, Carroll, Cherokee, Cobb and 14 more19 hr
Jan 17, 1:13 PM ESTRiver Flood WarningFFCForsyth10 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.